1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Fear of going low and struggling to put weight on

Discussion in 'Eating disorders and diabetes' started by Kaffi-x, Dec 23, 2020.

  1. Kaffi-x

    Kaffi-x Type 1 · Newbie

    Messages:
    4
    Likes Received:
    20
    Trophy Points:
    23
    Hi, my name is Kathy and this is my first time posting. I’m here to try and find some help or advice from other T1.

    Before I was diagnosed T1 in 2015 I was average 50kg (I’m 5’3). To me it was a healthy weight and for the first two years of T1 I was able to maintain it and have semi good control of my sugar level. After a few episode of severe hypoglycaemia. I now have a fear of going low and major anxiety of it too. This had triggered my ED to come back and send my anxiety through the roof every time I think about food. My weight currently is 45kg and I’m feeling really slim and underweight and I am trying to put weight on but at the same time I’m scared to inject when I eat. This is causing me to be high and I’m finding it difficult to keep it within range. I feel I need some sort of therapy or help to deal with this as it’s really getting to me on a daily basis. I get nervous with the thought of food which also triggers my IBS which then makes me nervous to inject for any food. My anxiety is so bad I kind of get mini panic attacks.

    Please can anyone advice some kind of therapist or dr that can help me?


    Thank you for reading
     
    • Hug Hug x 2
  2. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,973
    Likes Received:
    1,681
    Trophy Points:
    198
    I'm so sorry you are suffering. This is unfortunately an all too well known condition and I would urge you to contact your GP and diabetes clinic now. It's good that you are self aware enough to recognise your condition and ask for help.

    I'm not sure of the resources available in the UK (or your country if not the UK) but if you are in the UK you could try phoning the diabetes helpline
    20200529_NHS_diabetes_support.pdf (rackcdn.com)

    Good luck.
     
  3. urbanracer

    urbanracer Type 1 · Moderator
    Staff Member

    Messages:
    4,753
    Likes Received:
    3,483
    Trophy Points:
    198
    Hi @Kaffi-x and welcome to the forums.

    It's unfortunate that fear of hypo's is causing you issues. Do you have a diabetes nurse or number for your local endocrine centre that you can call for advice?

    I am wondering what basal insulin you are using and what your injection regime is?
     
  4. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,303
    Likes Received:
    8,222
    Trophy Points:
    298
    @Kaffi-x - if you are looked after by a diabetes clinic, they'd should have a psychologist used to working with those living with diabetes. They could be able to help you work on the root causes of these issues.

    Good luck with it all.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook